Alert archive / Tennessee / Areal Flood Advisories in 2021

Areal Flood Advisory 2, NWS Memphis, TN

February 27, 2021DeSoto County, Tunica County, Mississippi; 5 counties in Tennessee; Crittenden County, Arkansas

NWS Memphis, TN issued this areal flood advisory at Feb 27, 2021, 12:39 AM CST for DeSoto County, Tunica County, Mississippi; 5 counties in Tennessee; Crittenden County, Arkansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2021, 12:39 AM CST (06:39 UTC)
Expired
Feb 27, 2021, 3:45 AM CST
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, DeSoto County, MS, Tunica County, MS, Fayette County, TN, Hardeman County, TN, Haywood County, TN, Madison County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
458 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this areal flood advisory went out at Feb 26, 11:24 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 26, 11:24 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1124 PM CST Fri Feb 26 2021

.UPDATE...Aviation Discussion.

&&

.PREV DISCUSSION... /issued 911 PM CST Fri Feb 26 2021/

Skies are cloudy across the Mid-South this evening with
temperatures ranging from the mid 40s to mid 50s. The frontal
boundary appears to have moved north a little bit since this
afternoon and extends just north of Interstate 40. Showers have
been along or just south of the front across the region this
evening. Some locations have picked up between 1 and 1.5 inches of
rain this evening. Rain will continue to move across the region
overnight. In additional, some areas of fog have develop across
extreme northwest sections of the Mid-South. If this trend
continue and expands further across the region, a Dense Fog
Advisory may be needed later this evening. Temperatures appear to
have reached their low point for tonight and will drop much
further so have adjusted low temperatures.

ARS

PREV DISCUSSION... /issued 304 PM CST Fri Feb 26 2021/

Rain showers are currently moving along the I-40 corridor and
points south. Temperatures are in in the mid 40s in NE AR, to the
upper 50's in N. MS. Overnight temperatures wont drop too much
only to the low 40s in NE AR and to low 50s in N. MS.

The front that was stalled along the Gulf Coast has slowly started
to make its push back into the area. A shortwave will pass north of
the area later tonight. Rain and possible thunderstorms will again
be possible through tomorrow. No severe storms anticipated.

As we head into Sunday this is when the heaviest rain should fall.
PWAT values over 1.5 inches. A slight risk of excessive rainfall in
the 2-3in range. This coupled with saturated soils from recent snow
melt and rainfall could lead to localized flooding. A flood watch
may eventually be needed.

As this is ongoing in our area, a cut off low is developing over the
Desert Southwest and this will be the focus for our next round of
wet weather. Now the models are a bit apart on timing and strength.
The GFS has the low becoming a shortwave and moving over the area
late Monday into Tuesday. The Euro brings the closed off low right
over the area Tuesday night into Wednesday. Beyond this timeframe
the models diverge ever further. That said consensus calls for at or
above normal temperatures through the period.

With all the rain coming it is worth mentioning that rivers and
creeks around the area are rising and some are going into flood
stage. Please do not drive into any flooding roads. Turn around
don't drown!

SMW

&&

.AVIATION.../06z TAFs/

Rain showers are likely going to continue to impact all sites for
the majority of the 14-30 hour TAF cycle as a quasi stationary
front remains over the Midsouth. Prevailing vis is likely to be in
the 3-5sm range with on station showers. Light wind is expected
through the taf period. Patchy fog/br could reduce visibility
below 3sm tonight and again tomorrow night.

30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Feb 26, 11:53 AM CST, 12 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1153 AM CST Fri Feb 26 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-272000-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1153 AM CST Fri Feb 26 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Some locally heavy rainfall is expected along and south of I-40.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The threat of locally heavy rainfall and flooding will continue
into early next week. Overall, highest rainfall amounts are
expected over east central Arkansas and north Mississippi.
However, the axis of heavier rainfall will momentarily shift to
areas north of Interstate 40 Saturday night into early Sunday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 9:48 PM CSTAreal Flood AdvisoryMEGDeSoto3 hr
Feb 27, 2:55 AM CSTFlood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more56 hr
Feb 27, 12:16 PM CSTRiver Flood WarningMEGMadison21 days
Feb 27, 12:18 PM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale11 days
Feb 27, 5:50 PM CSTSpecial Weather StatementMEGChester, Henderson40 min

Nearby

Areal Flood Advisories in Tennessee, 2021Areal Flood Advisories in Mississippi, 2021Areal Flood Advisories in Arkansas, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.